Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Distribution of irreducible polynomials of small degrees over finite fields
HTML articles powered by AMS MathViewer

by Kie H. Ham and Gary L. Mullen PDF
Math. Comp. 67 (1998), 337-341 Request permission

Abstract:

D. Wan very recently proved an asymptotic version of a conjecture of Hansen and Mullen concerning the distribution of irreducible polynomials over finite fields. In this note we prove that the conjecture is true in general by using machine calculation to verify the open cases remaining after Wan’s work.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (1991): 11T06
  • Retrieve articles in all journals with MSC (1991): 11T06
Additional Information
  • Kie H. Ham
  • Affiliation: Department of Mathematics, The Pennsylvania State University, University Park, Pennsylvania 16802
  • Email: csh102@psu.edu
  • Gary L. Mullen
  • Affiliation: Department of Mathematics, The Pennsylvania State University, University Park, Pennsylvania 16802
  • Email: mullen@math.psu.edu
  • Received by editor(s): May 20, 1996
  • Received by editor(s) in revised form: October 7, 1996
  • © Copyright 1998 American Mathematical Society
  • Journal: Math. Comp. 67 (1998), 337-341
  • MSC (1991): Primary 11T06
  • DOI: https://doi.org/10.1090/S0025-5718-98-00904-1
  • MathSciNet review: 1434940